Posted by 2sense on August 9, 2002, at 14:21:38
In reply to Re: Given Neuronton to get off Klonopin « Bobby » 2sense, posted by Squiggles on August 9, 2002, at 13:57:06
It is a very ugly story of medical mismanagement. The pdoc's nurse saw me for 5 years and he signed scripts. She originally started me at 0.25 for insomnia and then after 6 mos. upped it to 0.5 and then this happened twice more. I didn't know that it was an anticonvulsant, or even in the benzi group -- I usually keep on top of these things but I have had several surgeries and a lot health wise and other wise have gone on also (many miscarriages, etc.) -- The nurse left in October of 2001 and the head pdoc (not her boss) and decided I was bi polar (and I have been to N pdoc for anorexia, and because I became depressed being in a 10 year long physically abusive marriage I couldn't get out of (I did and remarried, etc.) -- so he doubled it had a stroke the next day and in enters the original pdoc who treats me over the phone since Dec of 2001 (at which point I was in and out of ER's having been hemorraghing (?sp) and in Jan 2002 had a TAH -- but at Xmas many tests and a D&C -- this doc wouldn't take me off of it -- the scruinity by my own point of service doctor and the gyno's brought the clonazepam to light (why I was originally put on it, why I was on the dose I was on, etc.) The pdoc refused to take me off of it -- said okay no bipolar but mood instability -- my husband stepped in and said I live with her and her moods are worse since the doseage has been upped -- the pdoc knew the script ran out said he'd fill it didn't in time I went 2 days w/o sleep and one week w/o the meds (clonazepam) both big time seizure lowering things along with increase caffiene (not sleeping, 3 children all had the flu including hubby but me -- and then family were coming in from Princeton for Easter -- I had the grand mal on Good Friday -- the ambulance was carting me off as the family pulled in the driveway.
My own doc got aggressively involved -- as did several neurologists along with the gyno and a new pdoc -- the new one feels that unchecked that the old pdoc being as careless as he had been over the years and more recently --- the mix of drugs I was on (I have Hashimoto's and take synthroid and ADHD and take Ritalin -- all docs knew this but the clonazepam cold turkey was deemed by all but the prescribing pdoc as the reason for the grand mal. I got to keep my driver's license.
Hope this clarifies it -- do a search on Klonopin Withdrawal with MSN or Google and hear some real horror stories. I even contacted a pdoc on line who posts answers to FAQ about drugs and asked why he didn't put in under klonopin/clonazepam that abrupt withdrawal of N mgs. over N mos. (I was on it a total of nearly 2 years but the 4 mgs. for 5 months) -- can cause grand mal seizures. I still have the guy's email: answer -- "I don't want to frightened people reading the answers."
Just my 2Sense